Wednesday, March 21, 2007

Aciphex?

Anyone out here taken it? They d/c the Nexium 40 because I hated the side effects (stomach pain, muscle aches) and honestly, I did a search (always a mistake) and this has the same crappy side effects. I drove to the doctors yesterday after calling his office again and nicely giving them crap-suddenly, he got on the phone. I gave him crap about leaving the hospital and he got defensive and said he spoke to me by phone, didn't I remember-asswipe. Anyway, I went to pick up the samples and asked to talk to him. He had this smarmy look on his face and I just told him the side effects of PPI's sucked, I already had vascular problems (a potential side effect from Acifex), etc. He then asked what I wanted him to do. He told me that 6 out of 10 people who take these drugs never get off of them-inspiring, no? He also told me "I write more scripts out for Aciphex than any other doctor in NJ"-so all that told me is that he has nice drug rep lunches. I brought it home, but didn't take it. I read on a patient website that some of the side effects were pretty bad from this and several took the pill only every other day, but for the stomach problem, it helped. I am torn completely. I don't want to be on medication for this forever. My doctor also said that I don't have to take the medication, just live with the discomfort. Again, reassuring. He also suggested "Try it and if you get sick, stop"-good man, isn't he?

I don't know what I expect him to do-make it go away I guess and maybe remember my first name correctly.

8 comments:

Jessica said...

Your doctor may be a jackass, but he's right on the medication. You have three options:

1. Don't take anything and just live with the pain.
2. Take what he's prescribed and live with any side effects you may or may not get.
3. Try it and if the side effects are too much, stop and try a different medication.

If you don't like him, switch doctors again. You have the right - and the responsibility - to do that if you don't get along or see eye-to-eye on your medical treatment. Medicine is a collaborative art between doctor and patient.

Good luck!

Deneen said...

I just want it to go away and not have any side effects (LOL).

I want to try and find perhaps a natural treatment for this and will search.

The side effects I read about are numbness of the extremities and muscle weakness (which is what i get before a "flare" anyway, so I could get confused). Vascular rash (I have some spider veins already for other meds and they are unsightly), itchy rash (lots have this and I tend to get rashes pretty easily), bad headaches, stomach pain (like with the Nexium), weight gain (yes, being a baby about this one again, but hey I am finally off meds that did that and am down to what is my normal weight), sleep disturbances (like I need that).

If it gets bad, I will try it and see how it goes. I just wish something else actually worked other than PPI. I know the doctor is right about the medication, but damn he could pretend to have a little bedside manner!

Lani said...

I'm giving Aciphex a test run right now and it's working well for me with no noticeable side effects. Granted it's less than a month but with Nexium I had issues almost immediately, so ... I'd say give it a whirl.

Deneen said...

Thanks Lani! I may give it a try-I am trying with nothing for now and I'll see how that goes. I just get so nervous about starting new things, etc.

stacey said...

I took aciphex for a few months without any particular problems that I can recall. Before that I took something else that I can't recall the name of--I switched mainly because I was broke and aciphex is that the doc had samples of, so this might not be of any help since I didn't have side effects from the other one I took either.

Deneen said...

Aciphex is outrageously expensive-a lot of complaints I read stated that. Many said it helped, but they couldn't afford to stay on it. All my meds need precertification (ulcer meds) and the doctor gave me a months supply to try.

Chicksey said...

Don't you just love how the side-effects of some medicines are worse than the reason you're taking the drug.

Can't drug companies do more research and elminate most of the side effects?

I just don't get it.

Good luck, and drop your doctor!

April said...

Hon, I'd give it a try on a short term basis to see how you feel. The only thing I have to compare it to and the only reason I say this is because every SSRI antidepressant has the same side effects listed. Every single one, at least that I've taken. And I've taken a few different kinds, and though all the side effects are supposed to be the same, I've reacted differently to them all. So though those are common side effects, you never know how you'll react.

But if you can find a more natural remedy for this, that obviously will be ideal. Hugs.

There was an error in this gadget